This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
Dr. L. J. Wolf's communication in The Journal, April 7, page 1177, describing two cases of fatal idiosyncrasy to salyrgan, has prompted me to refer to a third case which I had the misfortune to be responsible for. Early last year I had to treat a boy about 10 years of age who had rheumatic mitral stenosis and regurgitation. Edema developed. It was spreading and would not yield to ordinary diuretics and digitalis. The urine contained only a trace of albumin and there were no casts in the deposit. I gave him 0.5 cc. of salyrgan diluted with 10 cc. of double distilled water intravenously. The father of the boy reported to me next day that within less than five minutes of my departure after giving the injection the boy complained of sudden pain in the chest and collapsed. The boy had had no salyrgan before.Prior
Sundaram SK. IDIOSYNCRASY TO SALYRGAN. JAMA. 1934;103(1):60. doi:10.1001/jama.1934.02750270062023